MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Dysphasia (2195); Cognitive Changes (2551); Unspecified Nervous System Problem (4426)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a patient treated with onyx had worsening motor strength and cognitive impairment.Patient was notably agitated at baseline, but has become more confused and difficult to work with/ intolerant to medical staff.Motor strength at baseline 5/5 except for 4/5 rue due to arm in sling, now all extremities 4/5.No actions were taken.Event was possibly related to the embolization procedure.The patient was being treated for a sdh in the frontal parietal. hematoma thickness: 18 mm.Midline shift: 1.8 mm.Additional information received reported that as of the 24 hour follow up visit, there is no recurrence of the index subdural hematoma.The subject is described as having increased agitation towards hospital staff and confusion.The subject¿s decline in motor strength is simply described as a decline in score from 5 (normal strength) to 4 (slightly worse).The patient was recovering/resolving.Additional information was received that with subsequent computed tomography head (cth) they identified new hypodensity in right cerebellum on (b)(6) concerning for acute stroke.Computed tomography angiography (cta) showed no large vessel occlusion (lvo).Morning of (b)(6), the patient had progressive altered mental status and lethargy.Stroke code called, the patient was previously following commands and talking in sentences but they were no longer able to do that.There was no abrupt change but gradual over the course of the morning.The initial assessment was the patient was arousable with noxious stimuli and was able to follow commands but was lethargic and had worsened baseline dysarthria.Mri showed multiple infarct (right cerebellar, pontine, and parietal), vessel imaging with significant proximal atherosclerosis.Stroke etiology likely embolic stroke of undetermined source (esus) vs possibly laa.The event resulted in a prolongation of hospitalization and did not result in any treatment.There was a decline in mrs.The event did not result from a device deficiency.The event was assessed as possibly related to the mma embolization procedure by the sponsor, the site assessed the event as not related to the procedure or the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that no additional actions or interventions were reported.The site had not assessed a causal re lationship.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the outcome was recovered/resolved with sequelae on (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received reported that the patient recovered/resolved on (b)(6) 2023.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the clinical events committee adjudicated the event as serious and possibly related to the mma embolization procedure.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16648589
Report Number2029214-2023-00569
Device Sequence Number5340389
Product Code MFE
UDI-Device Identifier00847536006171
UDI-Public00847536006171
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB493293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer03/30/2023
07/06/2023
09/23/2023
10/20/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/04/2023
08/03/2023
10/19/2023
11/17/2023
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityHispanic